Alert archive / Nevada / Wind Advisories in 2017
Wind Advisory 6, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 2, 2017, 4:33 PM PDT for Nye County, Nevada. It took effect at Apr 3, 2017, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2017, 4:33 PM PDT (23:33 UTC)
- In effect from
- Apr 3, 2017, 11:00 AM PDT
- Expired
- Apr 3, 2017, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2574 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
984 WWUS75 KLKN 022333 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 433 PM PDT Sun Apr 2 2017 NVZ040-031745- /O.NEW.KLKN.WI.Y.0006.170403T1800Z-170404T0300Z/ Northwestern Nye County- 433 PM PDT Sun Apr 2 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... The National Weather Service in Elko has issued a Wind Advisory for northwester Nye County which is in effect from 11 AM to 8 PM PDT Monday. * WINDS...Northwest 25 to 35 mph with gusts between 45 and 50 mph * TIMING...Beginning late morning and becoming strongest in the afternoon. * IMPACTS...Blowing dust may reduce visibility in the afternoon. Loose or lightweight objects will be blown around or away. Driving will become inconvenient for most vehicles and difficult for trailers, semis, and so forth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LW/BB
4 follow-up statements
480 WWUS75 KLKN 030948 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 248 AM PDT Mon Apr 3 2017 NVZ040-040300- /O.CON.KLKN.WI.Y.0006.170403T1800Z-170404T0300Z/ Northwestern Nye County- 248 AM PDT Mon Apr 3 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts between 45 and 50 mph * TIMING...Beginning late morning and becoming strongest in the afternoon. * IMPACTS...Blowing dust may reduce visibility in the afternoon. Loose or lightweight objects will be blown around or away. Driving will become inconvenient for most vehicles and difficult for trailers, semis, and so forth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 94
261 WWUS75 KLKN 032116 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 216 PM PDT Mon Apr 3 2017 NVZ040-040300- /O.CON.KLKN.WI.Y.0006.000000T0000Z-170404T0300Z/ Northwestern Nye County- Including the cities of Tonopah and Round Mountain 216 PM PDT Mon Apr 3 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts between 45 and 50 mph * TIMING...Continuing through early evening, strongest in the afternoon. * IMPACTS...Blowing dust may reduce visibility in the afternoon. Loose or lightweight objects will be blown around or away. Driving will become inconvenient for most vehicles and difficult for trailers, semis, and so forth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 99
937 WWUS75 KLKN 032119 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 219 PM PDT Mon Apr 3 2017 NVZ040-040300- /O.CON.KLKN.WI.Y.0006.000000T0000Z-170404T0300Z/ Northwestern Nye County- Including the cities of Tonopah and Round Mountain 219 PM PDT Mon Apr 3 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts between 45 and 50 mph * TIMING...Continuing through early evening, strongest in the afternoon. * IMPACTS...Blowing dust may reduce visibility in the afternoon. Loose or lightweight objects will be blown around or away. Driving will become inconvenient for most vehicles and difficult for trailers, semis, and so forth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 84
342 WWUS75 KLKN 040251 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 751 PM PDT Mon Apr 3 2017 NVZ040-040400- /O.EXP.KLKN.WI.Y.0006.000000T0000Z-170404T0300Z/ Northwestern Nye County- 751 PM PDT Mon Apr 3 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds have dropped below advisory criteria, therefore the advisory will be allowed to expire at 8 PM PDT. Some of the passes and summits still could see gusty winds around 30 mph. $$ 94
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:38 PM PDT, 55 minutes earlier.
Area forecast discussion, Apr 2, 3:38 PM PDT, 55 minutes before
Area Forecast Discussion National Weather Service Elko NV 338 PM PDT Sun Apr 2 2017 .SYNOPSIS...Low pressure settling across the Great Basin will bring a few showers tonight though Monday night. Then high pressure will bring a few very nice days during the week. However, next weekend is looking unsettled. && .SHORT TERM...Tonight through Wednesday. The morning began with several reports of snow showers in the Spring Creek area. Snow levels apparently dropped dramatically as a short wave brought a band of showers to eastern Nevada. Model timing of this wave was pretty good and the models continue to be in agreement, showing a second, weaker wave to move through the trough, now carved out enough to envelop the whole Great Basin. The energy from this second feature will prolong the current unsettled time period through at least Monday evening. Tonight through Monday night. A broad area of low pressure has settled over the western CONUS and a couple shortwaves have been generated on the western side of the mean trough. Both of these will bring light showers to mainly eastern Nevada as they trudge south. The first one will continue moving through east central Nevada tonight and second short wave will be moving into northern Nevada by early Monday morning, similarly tracking north to south through Monday evening. As this second short wave axis moves through central Nevada, winds will get excited around Tonopah, post-frontal. There is a Wind Advisory out for northwest Nye County until early Monday evening. There is a little more instability showing with this second feature as well, as it passes south of highway 50. Thus, will be mentioning some isolated thunderstorms in Nye County and White Pine County Monday afternoon. High temperatures will be in the 40s. Low temperatures will generally be in the 20s. Tuesday through Wednesday. This will be the beginning of a dry period. Strong high pressure will build over the Pacific and expand across the western CONUS. It will still be a little on the cool side across eastern Nevada Tuesday due to a northerly flow aloft. However the ridge will pulse inland Wednesday and high temperatures could spike 10 degrees above Tuesday highs. High temperatures will range from the mid 40s to the mid 50s. Low temperatures will be in the 20s. High temperatures will range from the mid 40s to the mid 50s Tuesday, rising into the 60s Wednesday. Low temperatures will generally be in the 20s across eastern Nevada with some lows in the 30s west of Carlin and Eureka. .LONG TERM...Wednesday night through next Sunday. Ridge continues to shift east allowing for southwest flow over the Great Basin and for mid to high level moisture to work into the area bringing increased cloudiness across northern and western Nevada Wednesday night and Thursday. A few light showers are possible across Humboldt and northern Elko counties on Thursday and Thursday night as a weak disturbance clips NW NV ahead of an approaching shortwave trough. Valley rain and mountain snow showers will overspread the state on Friday as the aforementioned trough and an influx of additional Pacific moisture from an AR event crash into the West Coast. Saturday into Saturday night as the trough shifts east a cold front will work across the state, likely allowing for snow levels to drop to valley floors. Models are still performing well with this large scale scenario through Saturday with differences beginning to appear starting Sunday, however the cold, wet and active pattern is likely to continue into early next week. Temperatures will be above normal with highs in the 60s to lower 70s with lows in the 30s to lower 40s until Friday with much cooler weather for the weekend. Winds will be quite strong Friday and Saturday as southwest flow increases markedly in response to the broad trough along the West Coast, possibly reaching advisory criteria for Friday. && .AVIATION... Showers ending across east-central NV with dissipating cumulus and decreasing winds at all terminals. A disturbance will bring valley rain/mountain snow showers to central NV tomorrow with mountain obscurations likely. Lightning will also be a possibility. Lower CIGs and VIS reductions possible in heavier showers at KELY starting around 16Z. Winds will pick up a bit tomorrow afternoon at KEKO, KELY and KWMC with gusts near 18-20KT possible. Strong northwest winds 20-26G35-44KT expected at KTPH starting around 18Z which could create areas of blowing dust. && .HYDROLOGY...Some rivers and creeks are still running high across northern Nevada, and more high-elevation snow is expected Sunday and Sunday night. Snow melt is expected to accelerate during a warming trend the latter part of this week. Wild Horse Reservoir is nearing capacity and will likely reach the spillway in a couple days. Persons with interests along the Owyhee River will need to prepare for increased flow. Flood warnings are in effect for the following areas: Bruneau River - Rowland: Minor flooding with diurnal fluctuations. The river peaks in the early morning hours and reaches its lowest level in the afternoon. Humboldt River - Battle Mountain: minor flooding. Humboldt River - Comus: Moderate flooding continues. All other monitored creeks and rivers are below minor flood stage. River Statements have been issued for the following rivers to provide more information: Humboldt River - Carlin Humboldt River - Palisade Martin Creek - Paradise Valley Marys River - Deeth Wildhorse Dam - Wildhorse && .LKN WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM to 8 PM PDT Monday for Northwestern Nye County. && 92/84/84
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:39 AM PDT | River Flood Warning | LKN | Elko | 12 hr |
| Apr 2, 2:46 AM PDT | River Flood Warning | LKN | Elko | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.